Alert archive / Pennsylvania / Excessive Heat Warnings in 2012

Excessive Heat Warning 1, NWS State College, PA

July 6, 20128 counties in Pennsylvania

NWS State College, PA issued this excessive heat warning at Jul 6, 2012, 11:16 AM EDT for 8 counties in Pennsylvania. It took effect at Jul 7, 2012, 12:00 PM EDT. It was in force for 8 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2012, 11:16 AM EDT (15:16 UTC)
In effect from
Jul 7, 2012, 12:00 PM EDT
Expired
Jul 7, 2012, 8:00 PM EDT
In force
8 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 124 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:11 PM EDTHAIL 0.75Lebanon, PAPENNY SIZE HAIL REPORTED.
Jul 7, 6:25 PM EDTTSTM WND DMGNewport, PATREES AND WIRES DOWN.
Jul 7, 6:28 PM EDTHAIL 1Amity Hall, PAQUARTER-SIZED HAIL REPORTED NEAR AMITY HALL.
Jul 7, 7:35 PM EDTTSTM WND DMGShermansdale, PATREES AND WIRES DOWN.
Jul 7, 7:52 PM EDTTSTM WND DMGYork, PALARGE BRANCHES BROKEN OFF TREES.
Jul 7, 8:00 PM EDTHAIL 0.75Lawnton, PAPENNY-SIZED HAIL REPORTED.
Jul 7, 8:05 PM EDTTSTM WND DMGYork, PATREES DOWN ACROSS THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 3.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS71 KCTP 061516
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1116 AM EDT FRI JUL 6 2012

...DANGEROUS HEAT WILL OVERSPREAD THE REGION ON SATURDAY...

PAZ036-056-057-059-063>066-062330-
/O.UPG.KCTP.EH.A.0001.120707T1600Z-120707T2200Z/
/O.NEW.KCTP.EH.W.0001.120707T1600Z-120707T2200Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
1116 AM EDT FRI JUL 6 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT
SATURDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. 

* HEAT INDEX VALUES...UP TO 107.

* TIMING...FROM ABOUT NOON SATURDAY UNTIL THE EARLY EVENING HOURS.

* IMPACTS...EXTREME HEAT CAN CAUSE STRESS ON PEOPLE AND PETS. REDUCE
  ACTIVITIES IN THE HEAT OF THE DAY. STAY COOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1. 

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

PAZ019-025>028-034-035-045-046-049>053-058-062330-
/O.NEW.KCTP.HT.Y.0003.120707T1600Z-120707T2200Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...POTTSVILLE
1116 AM EDT FRI JUL 6 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT SATURDAY. 

* HEAT INDEX VALUES...UP TO 104.

* TIMING...LATE AROUND NOON SATURDAY INTO EARLY EVENING.

* IMPACTS...MAINLY HEAT STRESS ON PEOPLE AND PETS. AVOID OVER
  EXERTING DURING THE HEAT OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1. 

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$
3 follow-up statements
928 
WWUS71 KCTP 062325
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 PM EDT FRI JUL 6 2012

...DANGEROUS HEAT WILL OVERSPREAD THE REGION ON SATURDAY...

PAZ036-056-057-059-063>066-071800-
/O.CON.KCTP.EH.W.0001.120707T1600Z-120707T2200Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
725 PM EDT FRI JUL 6 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EDT
SATURDAY...

* HEAT INDEX VALUES...UP TO 107.

* TIMING...FROM ABOUT NOON SATURDAY UNTIL THE EARLY EVENING 
  HOURS.

* IMPACTS...EXTREME HEAT CAN CAUSE STRESS ON PEOPLE AND PETS. 
  REDUCE ACTIVITIES IN THE HEAT OF THE DAY. STAY COOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

PAZ019-025>028-034-035-045-046-049>053-058-071800-
/O.CON.KCTP.HT.Y.0003.120707T1600Z-120707T2200Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...POTTSVILLE
725 PM EDT FRI JUL 6 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT
SATURDAY...

* HEAT INDEX VALUES...UP TO 104.

* TIMING...FROM AROUND NOON SATURDAY INTO EARLY EVENING.

* IMPACTS...MAINLY HEAT STRESS ON PEOPLE AND PETS. AVOID OVER 
  EXERTING DURING THE HEAT OF THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

LA CORTE
029 
WWUS71 KCTP 070815
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 AM EDT SAT JUL 7 2012

...DANGEROUS HEAT WILL OVERSPREAD THE REGION ON SATURDAY...

PAZ036-056-057-059-063>066-071615-
/O.CON.KCTP.EH.W.0001.120707T1600Z-120707T2200Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
415 AM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
6 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 108.

* TIMING...FROM ABOUT NOON THROUGH THE EARLY EVENING.

* IMPACTS...EXTREME HEAT CAN CAUSE POTENTIALLY LIFE THREATENING
  HEAT ILLNESSES IN PEOPLE AND PETS. TEMPORARY POWER OUTAGES ARE
  POSSIBLE WHERE COOLING MEASURES STRAIN POWER SOURCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

PAZ019-025>028-034-035-045-046-049>053-058-071615-
/O.CON.KCTP.HT.Y.0003.120707T1600Z-120707T2200Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...POTTSVILLE
415 AM EDT SAT JUL 7 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING...

* HEAT INDEX VALUES...UP TO 103.

* TIMING...FROM ABOUT NOON THROUGH THE EARLY EVENING.

* IMPACTS...MAINLY HEAT EXHAUSTION AND HEAT STRESS IN PEOPLE AND
  PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

DANGELO
599 
WWUS71 KCTP 071436
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1036 AM EDT SAT JUL 7 2012

...DANGEROUSLY HIGH HEAT INDICES WILL OCCUR ACROSS THE REGION
THIS AFTERNOON AND EARLY THIS EVENING...

PAZ036-056-057-059-063>066-080000-
/O.EXT.KCTP.EH.W.0001.120707T1600Z-120708T0000Z/
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
1036 AM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HEAT INDEX VALUES...UP TO 108.

* TIMING...FROM ABOUT NOON THROUGH THE EARLY EVENING HOURS.

* IMPACTS...EXTREME HEAT CAN CAUSE POTENTIALLY LIFE THREATENING 
  HEAT ILLNESSES IN PEOPLE AND PETS. TEMPORARY POWER OUTAGES ARE 
  POSSIBLE WHERE COOLING MEASURES STRAIN POWER SOURCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

PAZ019-025>028-034-035-045-046-049>053-058-080000-
/O.EXT.KCTP.HT.Y.0003.120707T1600Z-120708T0000Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...POTTSVILLE
1036 AM EDT SAT JUL 7 2012

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 103.

* TIMING...FROM ABOUT NOON THROUGH THE EARLY EVENING HOURS.

* IMPACTS...MAINLY HEAT EXHAUSTION AND HEAT STRESS IN PEOPLE AND 
  PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

LAMBERT

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this excessive heat warning went out at Jul 6, 10:55 AM EDT, 21 minutes earlier.

Area forecast discussion, Jul 6, 10:55 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1055 AM EDT FRI JUL 6 2012

.SYNOPSIS...
HOT SUMMERTIME WEATHER WILL PREVAIL ACROSS CENTRAL PENNSYLVANIA
ALL WEEKEND. NEAR-RECORD TEMPERATURES WITH HIGH HEAT INDEX VALUES
ARE EXPECTED SATURDAY. A COLD FRONT WILL DROP SOUTHWARD THROUGH
THE KEYSTONE STATE SUNDAY...TURNING THE TEMPERATURES BACK TO
NORMAL FOR NEXT WEEK. HIGH PRESSURE OVER THE GREAT LAKES SHOULD
ALSO KEEP THE FORECAST MAINLY DRY FOR THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

HOT AND DUSTY TODAY. HIGHS MAINLY IN THE 90S TO UPPER 90S A FEW
SPOTS IN SOUTHEASTERN AREAS. WATER VAPOR HAS US IN THE STRONG
SUBSIDENCE AREA WITH SOME REALLY DEEP WARM AIR TO OUR WEST.

GOING TO BE A WARM DAY AND A WARM EVENING. THE RING-OF-FIRE
CONVECTION OVER MN/WI IS FORECAST TO TRACK TOO FAR NORTH OF US T
BRING ANY REAL RELIEF. THE CLOUDS TO OUR NORTH OVER NY AND NEW
ENGLAND WILL SLIDE TOO FAR TO OUR NORTH AND EAST AS WELL. GOT A HAT?

TOMORROW WILL BE HOTTER!

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...

DEEP CONTINENTAL AIR MASS WILL ROLLING OVER US FROM THE WEST TODAY
AND SHOULD BE OVER CENTRAL PA SATURDAY. WITH 700 HPA TEMPS 2-3
SIGMA ABOVE NORMAL (11-13C) AND 850 HPA TEMPERATURES IN THE 22-24C
RANGE ABOUT 4 SIGMA ABOVE NORMAL...WE SHOULD SEE MANY RECORDS TIED
OR EXCEEDED ON SATURDAY.

WE WILL ISSUE AN EXCESSIVE HEAT WARNING IN THE LOWER SUSQUEHANNA
VALLEY AND ADVISORY TO SURROUND IT. THE HOT AIR WILL BEGIN TO
ABATE ON SUNDAY IN NORTHERN AREAS BUT WILL HANG ON INTO SUNDAY IN
THE EXTREME SOUTH. BUT AT THIS TIME THE GFS/NAM/GEFS ALL PREDICTED
AN ANOMALOUSLY HOT DAY.

CONVECTION COULD REACH NORTHERN REGION SATURDAY NIGHT AS WE GET
MORE NORTHWESTERLY FLOW ALOFT AND THE POTENTIAL FOR SOME RING OF
FIRE MOISTURE INTO THE NW PART OF THE STATE SATURDAY INTO SUNDAY.

KEEP COOL!

AN UPPER LOW WILL SLIDE EASTWARD INTO EASTERN CANADA THROUGH THE
WEEKEND...DRIVING A BAROCLINIC ZONE INTO THE LOWER GREAT LAKES
BY SATURDAY NIGHT. CAPPING SHOULD BE STRONG ENOUGH TO PRECLUDE ANY
STORMS FROM GETTING INTO PA BEFORE 21Z ON SATURDAY. BUT THE FAST
WESTERLY FLOW ALOFT AND HEIGHT FALLS/COOLER AIR ALOFT WILL CREATE
STORMS SATURDAY NIGHT IN THE NORTH. THE WEST-TO-EAST FRONT WILL
MOVE SLOWLY THROUGH THE CWA...TAKING UNTIL LATE SUNDAY TO CLEAR
OUT OF THE SOUTH. SOME OF THESE STORMS SAT NIGHT COULD BECOME
STRONG/SEVERE AS SPC HAS PLACED THE ENTIRE CWA INTO SLIGHT RISK
FOR DAY2 /SAT AND SAT NIGHT/. COOLING OVERNIGHT COULD KILL THE
STORMS ONLY TO HAVE THEM RE-FIRE ON SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ABOVE AVERAGE CONFIDENCE EXISTS IN A PATTERN SHIFT TOWARD A
POSITIVE PNA CONFIGURATION...AS THE HOT CENTRAL CONUS UPPER RIDGE
RETROGRADES WWD AND UPPER TROUGH AMPLIFIES IN THE NERN U.S. THIS
WILL BRING A COOL DOWN IN TEMPERATURES TO SEASONAL CLIMATE NORMALS
AND PROVIDE RELIEF FROM THE RECENT STRETCH OF HIGH HEAT AND
HUMIDITY. MUCH OF THE NEXT WEEK LOOKS DRY AS WELL WITH HIGH
PRESSURE OVER THE GREAT LAKES. HOWEVER...THE BAROCLINIC ZONE DOES
NOT GO TOO FAR TO OUR SOUTH TO TOTALLY REMOVE THOUGHTS OF PRECIP
FROM THE FORECAST FOR THE SOUTHERN TIER. MOST GUIDANCE INDICATES
THAT THE UPPER PATTERN FOR LATER IN THE WEEK WILL FEATURE FAST
FLOW INTO THE PAC NW AND THROUGH NORTHERN NEW ENGLAND. BUT MOST OF
THE CONUS EAST OF THE ROCKIES WILL SEE A BROAD AREA OF LITTLE
CHANGE IN HEIGHTS FROM THE CANADIAN BORDER TO THE GOMEX. THIS WILL
KEEP PWATS LOW. EVENTUALLY...AN UPPER RIDGE OVER THE EASTERN
ATLANTIC WILL ATTEMPT TO DIRECT DEEP MOISTURE UP THE EASTERN
SEABOARD OVER THE OLD BAROCLINIC ZONE WHICH COULD TILT TO LIE
RIGHT ALONG THE COAST. THAT WOULD GIVE THE AREA THE NEXT REAL
CHANCE FOR PRECIP. BUT THAT IS DAY7 OR BEYOND.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
06/12Z...
NO SIGNIFICANT VISIBILITY OR CEILING ISSUES AS WE ARE UNDER A
STRONG HOT RIDGE FOR THE NEXT 24 HOURS OR MORE. THE BOUNDARY LAYER
WILL BE QUITE DEEP DURING THE DAY MAKING FOR SOME POTENTIAL BIG
THERMALS AND SOME BUMPY APPROACHES AT SOME LOCATIONS.

SOME PATCHY HAZE OVERNIGHT COULD MAKE VISIBILITIES IN THE 4-5 MILE
RANGE AROUND MIDNIGHT UNTIL ABOUT SUNSET. SOME PATCHY AREAS OF 3-5
MILES.

A COLD FRONT WILL DROP SLOWLY SWD THROUGH THE AIRSPACE THIS
WEEKEND WITH SCT TSTMS POSSIBLE. SOME STORMS MAY BE STG-SVR ESP
ON SAT. THE FNT IS FCST TO STALL OVR THE SRN MID-ATLC STATES EARLY
NEXT WEEK. HIGH PRES MOVING INTO THE GRT LKS SHOULD PROVIDE VFR
CONDS MON- TUE.

OUTLOOK...
SAT-SUN...VFR/SCT THUNDERSTORM IMPACTS.
MON-TUE...VFR/NO SIG WX EXPECTED.

&&

.CLIMATE...
REC MAXES FOR SAT THE 7TH ARE 101F SET IN 1988 AT BOTH MDT AND
IPT. THICKNESSES OF 582DAM...8H TEMPS IN THE M20S...SUNSHINE AND A
LIGHT WESTERLY DOWNSLOPE WIND WILL PUT THOSE RECORDS IN JEOPARDY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WATCH SATURDAY AFTERNOON FOR PAZ036-056-057-059-
063>066.

&&

SYNOPSIS...DANGELO
NEAR TERM...GRUMM
SHORT TERM...GRUMM/DANGELO
LONG TERM...DEVOIR/MARTIN/STEINBUGL
AVIATION...GRUMM/STEINBUGL
CLIMATE...
Hazardous weather outlook, Jul 6, 3:22 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 AM EDT FRI JUL 6 2012

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-070730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
322 AM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDEX VALUES WILL BE IN THE MID AND UPPER 90S SATURDAY AS
NEAR-RECORD TEMPERATURES OCCUR. THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-070730-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
322 AM EDT FRI JUL 6 2012

...EXCESSIVE HEAT WATCH IN EFFECT SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE NEAR-RECORD TEMPERATURES AND HIGH HEAT INDEX
VALUES...THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

In the hours before

Local storm report, Jul 6, 10:24 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1024 AM EDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     RYDE                    40.44N  77.76W
07/05/2012                   MIFFLIN            PA   PUBLIC

            THUNDERSTORM WINDS SNAPPED APPROXIMATELY 20 TREES IN A
            CAMPGROUND. SOME TREES ON CAMPERS.

&&

EVENT NUMBER CTP1200189

PAH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:15 PM EDTExcessive Heat WatchCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more15 hr
Jul 6, 11:16 AM EDTHeat AdvisoryCTPBedford, Blair, Centre, Clinton, Columbia, Fulton and 9 more33 hr

Nearby

Excessive Heat Warnings in Pennsylvania, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.